Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have yeast infections under abdominal fold. Using nystatin powder. Medical cure for this?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2836 Questions
I have had yeast infections for years under my abdominal fold, within the last 6 months it has spread to my entire pubic area, underside of belly and inner thighs. It looks more like bruising. I had been using nystatin powder with now relief and then my doctor gave me a combination cream. When it was a fungal infection, it cleared right up, now, nothing works. Its embarrasing and sore all the time. I am 48 year old woman. 5' 7" and about 285 lbs. My weight is mostly in a hanging apron like fold of skin. What can this be and any suggestions?
Posted Mon, 29 Apr 2013 in Infections
Answered by Dr. Gaurav Patel 3 hours later

Thank you for your query.

I understand your concern about your skin problem. I feel this may be intertrigo or resistant tinea infection. Overweight, friction, pressure, medical condition like diabetes are some common reasons for it.

You should keep the skin dry and clean and continue applying clotrimazole powder over the skin fold. Clotrimazole will prevent further damage to skin and gradually improve the condition. In addition it is also worthwhile to check your blood sugars under the guidance of a dermatologist.

Severe case will require oral antifungal medicines. Your dermatologist will know about oral antifungal agents available at your location.

Please do not use combination cream as it may worsen the condition.

I hope I answered your query. If you have any further query, you can write back to me.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor